MAUDE Adverse Event Report: COVIDIEN SITUATE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN SITUATE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number G0404-16P01C-1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a surgical procedure involving the mitg radiofrequency (rf) surgical accessories, a piece or part fell into the patient's cavity, which was fully retrieved without the need for an x-ray.Additionally, a hole was discovered in the sponge when it was pulled out of the scrotal sac, prompting the surgical team to switch to laps for the remainder of the case.The green section of the sponge was found with the rfid tag hanging by a thread, about to dislodge.The surgical field was scanned and cleared after the final count.There was no injury reported as a result of the event.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 (fdr) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a surgical procedure involving the mitg radiofrequency (rf) surgical accessories, a piece or part fell into the patient's cavity, which was fully retrieved at the end of the case without the need for an x-ray.There was no another procedure needed to remove the piece.Additionally, a hole was discovered in the sponge when it was pulled out of the scrotal sac, prompting the surgical team to switch to laps for the remainder of the case.The green section of the sponge was found with the rfid tag hanging by a thread, about to dislodge.The surgical field was scanned and cleared after the final count.There was no injury reported as a result of the event.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name, street 1, mfr city and mfr region), g3, pma/510(k) #, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the sample was damaged, and the rfid tag fell out.It was reported that a component had disengaged.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SITUATE
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
200 medtronic drive
lafayette,co CA 92008
Manufacturer (Section G)
COVIDIEN
200 medtronic drive
lafayette,co CA 92008
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21867780
Report Number3005883396-2025-00001
Device Sequence Number7917166
Product Code GDY
UDI-Device Identifier10884521700604
UDI-Public10884521700604
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG0404-16P01C-1
Device Catalogue NumberG0404-16P01C-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/15/2025
07/20/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date04/27/2025
07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale